Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 48, NWS Wichita, KS

April 9, 2009Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2009, 5:57 PM CDT for Woodson County, Kansas. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2009, 5:57 PM CDT (22:57 UTC)
Expired
Apr 9, 2009, 6:30 PM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Woodson County, KS

The radar

The Topeka radar (KTWX), 127 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 6:04 PM CDTHAIL 0.7510 Nw Yates Center, KSWINDS TO 50 MILES AM HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 1:44 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 092257
SVRICT
KSC207-092330-
/O.NEW.KICT.SV.W.0048.090409T2257Z-090409T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CDT THU APR 9 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOODSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 630 PM CDT.

* AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF YATES
  CENTER TO 6 MILES NORTHWEST OF YATES CENTER TO BATESVILLE...AND
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BATESVILLE...NEOSHO FALLS...YATES CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3774 9595 3787 9595 3803 9596 3804 9593
      3804 9552 3786 9552
TIME...MOT...LOC 2257Z 234DEG 27KT 3800 9586 3793 9582
          3782 9584

$$

KLEINSASSER
3 follow-up statements
000 
WWUS53 KICT 092307
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CDT THU APR 9 2009

KSC207-092330-
/O.CON.KICT.SV.W.0048.000000T0000Z-090409T2330Z/
WOODSON KS-
607 PM CDT THU APR 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOODSON COUNTY
UNTIL 630 PM CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF YATES
CENTER TO 7 MILES NORTH OF YATES CENTER TO YATES CENTER...MOVING
NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR NEOSHO FALLS BY 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3774 9595 3787 9595 3803 9596 3804 9593
      3804 9552 3786 9552
TIME...MOT...LOC 2307Z 234DEG 27KT 3804 9578 3797 9574
          3786 9576

$$

DARMOFAL
000 
WWUS53 KICT 092317
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
617 PM CDT THU APR 9 2009

KSC207-092330-
/O.CON.KICT.SV.W.0048.000000T0000Z-090409T2330Z/
WOODSON KS-
617 PM CDT THU APR 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOODSON COUNTY
UNTIL 630 PM CDT...

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF NEOSHO
FALLS TO NEOSHO FALLS TO YATES CENTER...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR NEOSHO FALLS BY 625 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3774 9595 3787 9595 3803 9596 3804 9593
      3804 9552 3786 9552
TIME...MOT...LOC 2317Z 234DEG 27KT 3807 9569 3798 9564
          3787 9568

$$

DARMOFAL
000 
WWUS53 KICT 092325
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT THU APR 9 2009

KSC207-092335-
/O.EXP.KICT.SV.W.0048.000000T0000Z-090409T2330Z/
WOODSON KS-
625 PM CDT THU APR 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR WOODSON COUNTY WILL EXPIRE AT
630 PM CDT...

AT 624 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3774 9595 3787 9595 3803 9596 3804 9593
      3804 9552 3786 9552
TIME...MOT...LOC 2325Z 234DEG 27KT 3811 9562 3802 9557
          3791 9561

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:21 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 9, 3:21 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT THU APR 9 2009

.DISCUSSION...

FORECAST CONCERNS ARE SEVERE WEATHER CHANCES THIS EVENING...THEN
CHANCES FOR SHOWERS AGAIN SAT NIGHT/SUN.

THIS EVENING-TONIGHT:
MAIN SURFACE LOW CONTINUES MAKE PROGRESS JUST SOUTH OF THE KANSAS
OKLAHOMA LINE. LOW LEVEL MOISTURE CONTINUES TO STREAM TO THE NORTH
JUST AHEAD OF THE ATTENDANT DRYLINE /GENERALLY LOCATED ALONG I-35/
WITH WARM FRONTAL BOUNDARY ASSOCIATED WITH THIS LOW LEVEL MOISTURE
PUSHING INTO TO NEAR HIGHWAY 400 IN SOUTHERN KS. POSITION OF THIS
WARM SECTOR WILL BE CRITICAL TO AFTERNOON/EARLY EVENING SEVERE
WEATHER CHANCES...AS BULK SHEAR AND DIRECTIONAL SHEAR LOOKS
CONDUCIVE FOR SUPERCELLS. LATEST SHORT TERM RUC SHOWS SBCAPES
APPROACHING 2000 J/KG WITH BACKING WINDS JUST SOUTH OF THIS WARM
FRONT. SRH VALUES AROUND 200-300 J/KG AND LOW LCLS SUGGEST THAT A
SMALL WINDOW OF OPPORTUNITY EXISTS FOR A TORNADO THREAT AT LEAST
FOR A FEW HOURS INTO THE EVENING...ALONG THE KS/OK BORDER IN
SOUTHERN KS.

COULD ALSO SEE SOME ELEVATED STORMS JUST TO THE NORTH AND POSSIBLY
UNDER THE MAIN SURFACE LOW FOR MOST AREAS FROM THE KS TURNPIKE TO
THE EAST OF THE KS TURNPIKE...SO WILL KEEP A TSRA POP AROUND AT
LEAST UNTIL MIDNIGHT.  COULD ALSO SEE SOME WRAPAROUND SHOWERS ON THE
NW SIDE OF THIS SURFACE LOW ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL KS AT LEAST UNTIL EARLY ON FRI.

OF LESSOR CONCERN...BUT CERTAINLY IMPORTANT....WILL BE TIGHT
GRADIENT ON THE BACKSIDE OF THE LOW FOR AREAS TO THE WEST OF
INTERSTATE 135 FOR THIS EVENING. COULD SEE WINDS GUST TO AROUND 40
MPH AT LEAST UNTIL MIDNIGHT AS MAIN SURFACE PULLS EAST OF THIS AREA.
SO WILL ISSUE A WIND ADVISORY UNTIL MIDNIGHT FOR THIS AREA.

FRI-SAT:
WEAK RIDGING QUICKLY MOVES OVER THE AREA FOR FRI INTO THE DAYTIME
HOURS ON SAT.  SO EXPECT A GENERAL WARMING TREND FOR BOTH DAYS AS
FLOW QUICKLY RETURNS TO THE SOUTHWEST BY SAT.  LIFT BEGINS TO
INCREASE ACROSS SOUTHWEST KS INTO AREAS WEST OF ICT BY SAT
AFTERNOON....SO WILL LEAVE A POP IN FOR THIS...BUT THINK THAT MAIN
SHOWER CHANCE WILL HOLD UNTIL AT LEAST SAT NIGHT.

SAT NIGHT-MON:
NEXT SHORTWAVE FROM THE SOUTHWEST US LOOKS TO PULL THROUGH THE
ROCKIES FOR SAT NIGHT INTO SUN.  MEDIUM RANGE MODELS STILL TAKING
THE MAIN SURFACE LOW ACROSS THE SOUTHERN PLAINS...ISENTROPIC LIFT
AHEAD OF THIS SYSTEM INCREASES ACROSS SOUTHERN KS LATE SAT NIGHT
INTO EARLY SUN...WITH MAIN UPPER LOW SWINGING ACROSS KS DURING THE
DAY ON SUN...WITH LARGE SCALE ASCENT INCREASING. SO WILL GO WITH A
SOLID CHANCE POP FOR EARLY ON SUN...WITH A SOLID CHANCE AND EVEN
SOME LIKELY POPS ACROSS ERN SECTIONS FOR SUN DURING THE DAYTIME.
NOT TOO THRILLED ABOUT TSRA CHANCES WITH THIS SYSTEM...AS MAIN
SURFACE BASED INSTABILITY LOOKS TO STAY SOUTH OF THE AREA...BUT
COULD STILL SEE SOME RUMBLES OF THUNDER ACROSS SOUTHERN KS...SO WILL
KEEP THIS MENTION AROUND UNTIL SUN EVENING. COLD NATURE TO THIS
UPPER LOW WILL ALSO LEAD TO A CHILLY AND DAMP SUNDAY ACROSS THE
AREA...WITH TEMPS ALMOST 10 DEGREES BELOW NORMAL.

REST OF THE EXTENDED:
WEAK RIDGING LOOKS TO MOVE OVER THE AREA FOR TUE INTO WED...WITH
TEMPS MODERATING SOMEWHAT AS NEXT SYSTEM IN THE PACIFIC NW LOOKS TO
DROP SOUTH INTO THE SOUTHERN ROCKIES FOR WED NIGHT INTO THU. NOT TOO
CONFIDENT IN HOW WED AND THU WILL PLAY OUT AS ECMWF AND GFS DIFFER
ON STRENGTH AND HOW DEEP THIS NEXT SHORTWAVE WILL BE AS IT COMES
ACROSS THE ROCKIES.  ECMWF IS SLOWER AND LOOKS TO BE THE MOST
CONSISTENT...SO WILL FOLLOW THIS SOLUTION FOR NOW...AND KEEP POPS IN
FOR WED/THU.

KETCHAM

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
CONDITIONS EXPECTED TO DETERIORATE DURING THE FIRST HALF OF THE
FORECAST VALID PERIOD...WITH PREVAILING MVFR AND PERIODS OF IFR
ACROSS MOST AREAS THIS EVENING AND OVERNIGHT. MOISTURE WILL
CONTINUE TO BE DRAWN NORTH INTO AN AREA OF LOW PRESSURE...WHICH
WILL MOVE ALONG THE KANSAS/OKLAHOMA BORDER THROUGH THIS EVENING.
LOW CLOUDS WITH MVFR AND AREAS OF IFR CIGS WILL DEVELOP TO THE
NORTH OF THE LOW ACROSS CENTRAL KANSAS...AND THEN EXPAND ACROSS
THE REST OF THE AREA BEHIND THE LOW TONIGHT. SCATTERED CONVECTION
IS ALSO EXPECTED FROM LATE THIS AFTERNOON INTO EARLY TONIGHT.
STRONG AND OCCASIONALLY GUSTY WINDS WILL PREVAIL AROUND THIS
LOW PRESSURE AREA DURING MUCH OF THE PERIOD. IMPROVEMENT IS
EXPECTED TOWARD THE END OF THE VALID PERIOD ACROSS CENTRAL
KANSAS WITH RETURN TO VFR CONDITIONS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    39  58  38  64 /  50  10   0  20
HUTCHINSON      38  57  37  64 /  50   0   0  20
NEWTON          38  57  36  63 /  50  10   0  20
ELDORADO        40  57  36  63 /  50  10   0  10
WINFIELD-KWLD   40  58  38  65 /  40  10   0  20
RUSSELL         36  56  37  62 /  60   0   0  20
GREAT BEND      36  56  38  63 /  60   0   0  20
SALINA          37  56  36  62 /  60  10   0  10
MCPHERSON       37  56  36  63 /  50  10   0  20
COFFEYVILLE     43  58  37  64 /  40  10   0  10
CHANUTE         42  56  35  63 /  50  10   0  10
IOLA            42  55  34  63 /  50  20   0  10
PARSONS-KPPF    43  57  36  64 /  40  10   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ049-051-067-068-082-
083-091-092.

WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ047-048-050.

WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KSZ032-033.

&&
Hazardous weather outlook, Apr 9, 4:14 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT THU APR 9 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
414 PM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON INTO THIS
EVENING. A MODERATE RISK FOR SEVERE STORMS WILL EXIST MAINLY ALONG
AND SOUTHEAST OF A WINFIELD TO HOWARD TO CHANUTE LINE. VERY LARGE
HAIL UP TO BASEBALL SIZE...DAMAGING WIND GUSTS TO 75 MPH...AND
TORNADOES WILL BE POSSIBLE IN THIS AREA.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE JUST NORTH
AND WEST OF THIS AREA...ACROSS THE REST OF SOUTHEAST AND PARTS OF
SOUTH CENTRAL KANSAS...INCLUDING GREATER WICHITA. HAIL UP TO
QUARTER SIZE AND LOCALLY DAMAGING WIND GUSTS TO 60 MPH WILL BE
THE PRIMARY RISK IN THESE AREAS.

STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL RESULT IN VERY HIGH
FIRE DANGER ACROSS CENTRAL KANSAS THIS AFTERNOON. HIGH FIRE
DANGER WILL EXIST ACROSS THE REST OF SOUTH CENTRAL AND SOUTHEAST
KANSAS.

A WIND ADVISORY IS IN EFFECT FOR PARTS OF CENTRAL KANSAS THROUGH
THE LATE AFTERNOON AND ACROSS SOUTH CENTRAL KANSAS UNTIL 1 AM
TONIGHT. PLEASE REFER TO THE LATEST WIND ADVISORY STATEMENT FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE FROM
SATURDAY AFTERNOON THROUGH SUNDAY NIGHT...AS ANOTHER DISTURBANCE
MOVES EAST ACROSS THE PLAINS. HOWEVER THIS ACTIVITY SHOULD BE
NEITHER STRONG NOR SEVERE.

A FEW THUNDERSTORMS ARE POSSIBLE NEXT WEDNESDAY. AT THIS TIME IT
APPEARS THIS ACTIVITY WILL BE NEITHER STRONG NOR SEVERE.

A HIGH FIRE DANGER EXISTS OVER ALL AREAS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUIRED LATE THIS AFTERNOON AND
THIS EVENING...ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Special weather statement, Apr 9, 5:13 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT THU APR 9 2009

KSZ067>069-083-092300-
BUTLER-HARVEY-RENO-SEDGWICK-
513 PM CDT THU APR 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...HARVEY...RENO AND SEDGWICK COUNTIES...

AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TURON...TO PRETTY
PRAIRIE...TO COLWICH...TO AUGUSTA...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Local storm report, Apr 9, 5:22 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             5 S EUREKA              37.75N 96.29W
04/09/2009  E0.75 INCH       GREENWOOD          KS   LAW ENFORCEMENT

&&

ELDER
Local storm report, Apr 9, 5:26 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     NON-TSTM WND DMG LAKE AFTON              37.61N 97.62W
04/09/2009                   SEDGWICK           KS   BROADCAST MEDIA

            PUBLIC REPORT OF SOME MINOR HOME DAMAGE FROM GUSTY WINDS.
            SOME OUTBUILDING DAMAGE NEAR 231ST WEST AND 55TH STREET
            SOUTH. FROM KAKE TV.

&&

BDK
Special weather statement, Apr 9, 5:29 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT THU APR 9 2009

KSZ099-092300-
MONTGOMERY-
529 PM CDT THU APR 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MONTGOMERY COUNTY...

AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DEARING...OR 8 MILES NORTHWEST OF
COFFEYVILLE...AND MOVING NORTHEAST AT 35 MPH. MORE STRONG STORMS
WERE SOUTH OF MONTGOMERY COUNTY IN OKLAHOMA...ALSO MOVING
NORTHEAST.

DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Apr 9, 5:42 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CDT THU APR 9 2009

KSZ070-071-092315-
GREENWOOD-WOODSON-
542 PM CDT THU APR 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR EASTERN AND NORTHERN GREENWOOD AND WESTERN WOODSON
COUNTIES...

AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
MADISON...TO MADISON...TO TORONTO...TO FALL RIVER...AND MOVING
NORTHEAST AT 45 MPH.

PEA TO DIME SIZE HAIL...AND WINDS UP TO 40 OR 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Apr 9, 5:48 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CDT THU APR 9 2009

KSZ067-092315-
RENO-
548 PM CDT THU APR 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHERN AND SOUTHWEST RENO COUNTY...

AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF PENALOSA...OR 10 MILES
NORTHWEST OF KINGMAN...AND MOVING WEST TO NORTHWEST AT 15 MPH.

PEA TO DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...THESE STORMS MAY PRODUCE PONDING OF WATER ON
ROADWAYS.

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:27 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more15 hr
Apr 9, 3:16 PM CDTSevere Thunderstorm WarningICTCowley28 min
Apr 9, 3:47 PM CDTSevere Thunderstorm WarningICTCowley43 min
Apr 9, 4:00 PM CDTSevere Thunderstorm WarningICTButler45 min
Apr 9, 4:14 PM CDTSevere Thunderstorm WarningICTSedgwick31 min
Apr 9, 4:29 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk33 min
Apr 9, 4:55 PM CDTSevere Thunderstorm WarningICTElk, Greenwood50 min
Apr 9, 6:16 PM CDTSevere Thunderstorm WarningICTGreenwood29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.